MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ILESTO 7 VR-T DF4; ICD

BIOTRONIK SE & CO. KG ILESTO 7 VR-T DF4; ICD
Model Number 383580
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
This device alerted eri via home monitoring on (b)(6) 2018.An analysis of the device data indicated that the device should be replaced.It was explanted and replaced on (b)(6) 2018.
 
Additional Manufacturer Narrative
Upon receipt, the device interrogation revealed the eos battery status, detected on (b)(6) 2018.The device was implanted for 47 months and 17 charging cycles were recorded in the devices memory.The current consumption of the icd was analyzed and found to be normal and as expected.However, an inconsistency between current consumption and battery voltage was noted.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage confirmed a depleted battery.In a next step, the electronic module was attached to an external power supply and the eos status was removed with a technical programmer to check the functionality of the electronic module.There was no indication of a malfunction, particularly all therapy functions were available and worked as expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The measurement of the battery voltage confirmed a depleted battery and the microcalorimetry analysis showed an elevated heat dissipation.In a next step, the battery was opened for destructive analysis.The inspection of the inner assembly identified damaged insulation, which led to the elevated internal self-depletion.In conclusion, the device was implanted for 47 months.The therapeutic functionality of the device was tested with an attached external power supply and proved to be fully functional.The analysis revealed an increased internal self-depletion within the battery that contributed to the clinical observation.

Brand Name
ILESTO 7 VR-T DF4
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key8084573
Report Number1028232-2018-03994
Device Sequence Number1599073
Product Code LWS
UDI-Device Identifier04035479125363
UDI-Public(01)04035479125363
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model Number383580
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR